Flood, Jackson
- When
- March 10, 12:00 AM EST to March 17, 5:41 PM EST
- Where
- Jackson County, Rockford
- Deaths
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.983, -85.900
Several bouts of heavy precipitation brought significant flooding to the East Fork White River in south central Indiana. One man was killed when he drove into a flooded road in Jackson County, while another was killed when he fell from a boat on a swollen tributary of the East Fork.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Several bouts of heavy precipitation brought significant flooding to the East Fork White River in south central Indiana. One man was killed when he drove into a flooded road in Jackson County, while another was killed when he fell from a boat on a swollen tributary of the East Fork. Crests along the East Fork White were as high as 14 feet above flood stage. Damage amounts are estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 9, 2:45 PM EST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST THU MAR 9 2006 .DISCUSSION...LOW PRES FOUND OVR SW MO EARLY THIS AFTERNOON ALONG WITH A TROF OF LOW PRES THAT EXTENDED NE TO THE CENTRAL GRT LKS. H2O VAPOR IMAGERY SHOWS TROPICAL PLUME OF MOISTURE STRETCHING FM THE WRN GULF INTO THE OH RVR VALLEY. DEWPOINTS PLENTY MOIST ACRS THE FA IN THE MIDDLE 50S ALONG WITH A WARM SRLY FLOW AHEAD OF THE LOW PRESSURE SYS. MAIN FORECAST CHALLENGE TDY WL BE AMOUNT OF RAINFALL. ALSO WIND SPEEDS TONIGHT ARE A CONCERN. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN BUT DIFFER A BIT WITH SOME DETAILS. PROGRESSIVE UPPER PATTERN AS H5 NEG TILTED TROF PUSHES ACRS INDIANA TONIGHT THROUGH THE SWERLY UPPER FLOW. TIME SECTIONS AND SOUNDINGS SHOW A SATURATED COLUMN THROUGH TONIGHT. TIME SECTIONS SHOW NICE VV TONIGHT ALSO...NEAR 12 -UBAR/SEC. 88D SHOWS HEAVIER RAINS TO OUR SW PROPAGATING OUR WAY. FORECAST SOUNDINGS SHOW PRECIPITABLE H20 AROUND 1-1.25 INCHES...INSTABILITY NOT SO IMPRESSIVE THROUGH AS LI/S ARE POSITIVE OR AROUND 0. CAPE LIMITED ALSO. STILL CANNOT RULE OUT THUNDER. FURTHERMORE GFS AND NAM BOTH SHOW STRONG LLJ PUSHING THROUGH THE OH VALLEY TONIGHT...NR 70 KNTS. FORECAST SOUNDINGS IN CONJUNCTION WITH THIS SHOW 40-50 KNT WINDS NR 1000 FT AGL. GIVEN THE LACK OF MUCH DOWNWARD MOVEMENT... ONLY AN ISOLATED DOWNDRAFT WITHIN A TSTM MAY BE ABLE TO BRINGS THESE WINDS TO THE GROUND. THUS A WIND ADVISORY SEEMS NOT NEEDED ATTM...AS ONLY STRONG WINDS EXPECTED FROM AN ISOLATED STRONG STORM. GIVEN THE MOISTURE FLOW INTO THE RGN AND THE CURRENT FLOOD WATCH OUT SEE NO REASON TO CHANGE THE ONGOING FLOOD WATCH...AS IT COVERS THE SITUATION WELL. ONLY A LITTLE BIT OF COOLER AIR BEHIND THE FRONT. WITH FROPA AROUND 09Z EXPECT THE COOLER LATE TONIGHT. WL LEAN A BIT COOLER ACRS THE NORTHWEST AND STICK CLOSE TO MAV ELSEWHERE. UPPER SYSTEM MOVES QUICKLY OUT THE RGN ON FRI AS A RIDGE BUILDS ACRS THE AREA IN THE SW UPPER FLOW. TIME SECTIONS CONTINUE TO SHOW PLENTY OF HIGH RH ACRS THE AREA IN THE LOWER LVLS ON FRI...ALONG WITH SUBSIDENCE. WITH ONLY PARTIAL SUN AVAILABLE ALONG WITH H8 TEMPS NR 1-2C HIGHS IN THE MIDDLE 50S SEEM REASONABLE. WL STICK CLOSE TO MAV AGAIN HERE AS IT APPEARS TO DO WELL. TWO MORE QUICK HITTING SYSTEMS PUSH THROUGH THE AREA ON SATURDAY AND SUNDAY. AS A SOUTHERLY FETCH OF WARM GULF AIR REMAINS IN PLACE THROUGH THE WEEKEND...CAN SEE NO REASON TO NOT INCLUDE POPS ATTM. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALL ZONES TIL 12Z FRI. && PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1050 PM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-101100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1050 PM EST THU MAR 9 2006 ...FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAVY RAINFALL AND ISOLATED AREAS OF DAMAGING WINDS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. NUMEROUS LOCATIONS HAVE ALREADY RECEIVED SEVERAL INCHES OF RAINFALL. BE ALERT TO AREAS WITH HIGH WATER AND RAPID RISES OF LOCAL CREEKS AND STREAMS. USE EXTREME CAUTION OVERNIGHT. IF TRAVEL IS REQUIRED...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND ON SATURDAY AND SUNDAY. THE OVERALL WEATHER PATTERN REMAINS FAVORABLE FOR SEVERE THUNDERSTORMS OVER THE WEEKEND...AS WELL AS HEAVY RAINFALL. FLOODING PROBLEMS AS A RESULT OF ANY HEAVY RAIN WILL EXTEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL ACCUMULATIONS AND FLOODING IF OBSERVED. WEATHER SPOTTERS ARE ALSO ASKED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER THREAT THIS WEEKEND. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS/JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EST THU MAR 9 2006 INZ051-052-060-061-067>069-100300- CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO- 720 PM EST THU MAR 9 2006 ...STRONG GUSTY SOUTHEAST WINDS TO OCCUR... STRONG SOUTHEAST WINDS SUSTAINED AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL BE COMMON THROUGH 10 PM. THESE WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS...BUT ARE DUE TO ATMOSPHERIC PRESSURE FALLS AHEAD OF A COLD FRONT AND AREA OF LOW PRESSURE. AS THE LOW PASSES LATER TONIGHT...WINDS WILL SHIFT TO THE WEST. THEY WILL ALSO CONTINUE TO BE STRONG AND GUSTY THROUGH THE NIGHT. CO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD SHOALS 38.67N 86.79W
03/09/2006 MARTIN IN LAW ENFORCEMENT
A FEW ROADS FLOODED AROUND COUNTY
&&
JBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 949 PM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-101000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 949 PM EST THU MAR 9 2006 ...WIND GUSTS TO 55 MPH POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS TONIGHT... AN AREA OF SHOWERS AND THUNDERSTORMS FROM EAST CENTRAL ILLINOIS TO SOUTHWESTERN INDIANA AND WESTERN KENTUCKY AT 950 PM EST WILL CONTINUE TO LIFT NORTHEAST AROUND 40 MPH AND WILL MOVE ACROSS CENTRAL INDIANA LATE THIS EVENING THROUGH THE EARLY OVERNIGHT. WIND GUSTS TO 55 MPH ARE POSSIBLE WITH SOME OF THIS ACTIVITY. MOTORISTS SHOULD BE ALERT TO HIGH WINDS. KOCH
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Jackson | 2006-03-13 | 25 | Male | Vehicle/Towed Trailer | Direct |
| Flood, Lawrence | 2006-03-12 | 28 | Male | Boat | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493500, 5493502, 5493501, 5493503, 5493504.